MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catalog # / rpn: dtvn-5.0-19-10.0-foothills-041293.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a patient required a yueh centesis disposable catheter needle.It was discovered, during use, that the catheter split, resulting in leakage.No adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation on 21feb2022, cook received a complaint from mr.(b)(6), a representative at the crchum facility (montreal, ca) regarding the use of a yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-10.0-foothills-041293; lot# 13879704).It was reported that, during use, the catheter split, resulting in leakage.No adverse effects were reported for this incident.Reviews of the complaint history, device history record, drawing, manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 13879704, subassembly lots sa13796743, sa13731555, and raw material tubing lot 2083258.1, found no relevant recorded nonconformances.This torque calibration history shows the driver passed calibration before and after the lot was manufactured.To date, a further search of our database records for the reported lot number revealed this to be the only reported complaint.The dtvn-5.0-19-10.0-foothills-041293, yueh centesis disposable catheter needle is not supplied with an information for use booklet, (ifu).Evidence gathered upon reviews of the dmr and dhr, suggest no evidence that the device was manufactured out of specification, or that there are nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of the investigation, cook medical has concluded the root cause category would fall under cause traced to component failure, being defined as component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15266818
Report Number1820334-2022-01370
Device Sequence Number5732510
Product Code GCB
UDI-Device Identifier00827002080645
UDI-Public(01)00827002080645(17)240408(10)13879704
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-FOOTHILLS-041293
Device Lot Number13879704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown